MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 5-6 9MM; PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL

SMITH & NEPHEW, INC. GII PS INSERT SZ 5-6 9MM; PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL
Model Number 71420830
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka procedure the genesis ii ps insert size 5-6 9mm could not be fixed.It was replaced by an identical s+n backup inlay and was placed without problems.Surgery was delayed for no more than 30 min.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that during a tka procedure the genesis ii ps insert size 5-6 9mm could not be fixed during procedure.It was replaced by an identical sn backup inlay and was placed without problems.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.One part of this batch was obtained from stock.All dimensional features relevant for the connection between the insert and the baseplate were measured.No deviation was detected.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Some potential causes of the reported event could include but not limited to procedural/user variance, surgical technique used or size of device.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, this complaint will be reopened and reevaluated.We consider this investigation closed.
 
Event or Problem Description
It was reported that during a tka procedure the genesis ii ps insert size 5-6 9mm could not be fixed into the right knee.It was replaced by an identical s+n backup inlay and was placed without problems.Surgery was delayed for no more than 30 min.Device was discarded and is not available for evaluation.

Brand Name
GII PS INSERT SZ 5-6 9MM
Common Device Name
PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10745055
Report Number1020279-2020-05863
Device Sequence Number16908815
Product Code JWH
UDI-Device Identifier03596010209641
UDI-Public03596010209641
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2019
Device Model Number71420830
Device Catalogue Number71420830
Device Lot NumberH1911683
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR